Alert archive / Wyoming / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 64, NWS Riverton, WY

September 7, 2014Fremont County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Sep 7, 2014, 4:21 PM MDT for Fremont County, Wyoming. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 7, 2014, 4:21 PM MDT (22:21 UTC)
Expired
Sep 7, 2014, 4:47 PM MDT
In force
26 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Hail
0.25 in
Wind
60.0 mph

County Fremont County, WY

The radar

The Riverton/Lander radar (KRIW), 23 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 10.4 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2014-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2014-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2401 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

519 
WUUS55 KRIW 072221
SVRRIW
WYC013-072315-
/O.NEW.KRIW.SV.W.0064.140907T2221Z-140907T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
421 PM MDT SUN SEP 7 2014

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL FREMONT COUNTY IN CENTRAL WYOMING...

* UNTIL 515 PM MDT

* AT 416 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES NORTHEAST OF STATE HWY 134 MILE MARKER 10 TO
  OCEAN LAKE...AND MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  RIVERTON AROUND 435 PM MDT.
  SHOSHONI AROUND 440 PM MDT.

OTHER LOCATIONS IN THE WARNING INCLUDE THE FREMONT COUNTY 
FAIRGROUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR OCEAN LAKE...GET AWAY FROM THE WATER AND MOVE TO 
SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK 
BY LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING WAVES...EVEN 
ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE SHELTER NOW.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4329 10802 4294 10831 4318 10877 4337 10832
TIME...MOT...LOC 2220Z 290DEG 36KT 4327 10833 4317 10857

HAIL...0.25IN
WIND...60MPH

$$

LIPSON
1 follow-up statement
180 
WWUS55 KRIW 072247
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
447 PM MDT SUN SEP 7 2014

WYC013-072255-
/O.CAN.KRIW.SV.W.0064.000000T0000Z-140907T2315Z/
FREMONT WY-
447 PM MDT SUN SEP 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FREMONT COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY.  HOWEVER...GUSTY WINDS OF 35 TO 40 MPH ARE STILL POSSIBLE 
WITH THESE AND ANY ADDITIONAL THUNDERSTORMS THROUGH EARLY THIS 
EVENING.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4329 10802 4294 10831 4318 10877 4337 10832
TIME...MOT...LOC 2245Z 290DEG 36KT 4318 10801 4308 10825

$$

LIPSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 1:53 PM MDT, 2 hours 28 minutes earlier.

Area forecast discussion, Sep 7, 1:53 PM MDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
153 PM MDT SUN SEP 7 2014

.SHORT TERM...TONIGHT THROUGH MONDAY
A COUPLE OF DAYS LEFT OF SUMMER CONVECTION TO GO THROUGH MONDAY.
PRESENTLY SCATTERED THUNDERSTORMS HAVE GOTTEN AN EARLY START WITH T
STORMS FIRING IN THE LATE MORNING HOURS WHERE THE BEST CAPES HAVE
BEEN PROGGED AND THEY ARE ALREADY DRIFTING EAST ALONG THE OWL CREEK
MTNS. RECEIVED A REPORT OF HALF INCH HAIL AT BROOKS LAKE LODGE AS
EARLY AS 1145 AM. THE STEERING FLOW IS INCREASING FROM THE WEST
NORTHWEST AS THE BROAD TROUGH TO OUR NORTH...WHICH WILL AFFECT OUR
WEATHER DRAMATICALLY LATER THIS WEEK...BEGINS TO SAG SOUTH WHICH IS
HELPING CONVECTIVE CELLS TO ACCELERATE TO THE EAST RESULTING IN LESS
RESIDENCE TIME AND LESS POTENTIAL RAINFALL TO OCCUR OVER A GIVEN
LOCATION. FAVORABLE TOTAL TOTALS WILL ENABLE SHOWERS TO PERSIST PAST
MIDNIGHT IN SOME AREAS TONIGHT. WEAK DISTURBANCES WILL CONTINUE TO
RIDE UP AND OVER THE FLATTENING RIDGE OVER THE ROCKIES THROUGH
MONDAY. WE WILL SEE A REPEAT OF CONVECTION MONDAY AFTERNOON WITH THE
BEST CAPES OUT WEST ONCE AGAIN. WITH THE INCREASING GRADIENT...WEST
WINDS IN THE MTNS AND ALONG THE RKS TO CPR CORRIDOR WILL CONTINUE
THROUGH MONDAY. TEMPS EAST OF THE DIVIDE WILL WARM A FEW DEGREES
MONDAY WITH DOWNSLOPE FLOW AND WILL REMAIN AROUND THE SAME WEST.

.LONG TERM...MONDAY NIGHT THROUGH SUNDAY
ACTIVE PERIOD COMING UP WITH MONSOONAL/NORBERT MOISTURE AND EMBEDDED
WEAK WAVES IN THE SW FLOW FOLLOWED BY OUR FIRST SIGNIFICANT COLD
FRONT(S) OF THE UPCOMING COLD SEASON. GFS HAS TRENDED STRONGER
AND FURTHER WEST WITH THE SECOND SHORTWAVE DIVING SE WEDNESDAY
NIGHT AND THURSDAY AND THE NAM OUT TO 84 HOURS IS FURTHER WEST YET
AND VERY SIMILAR TO THE ECMWF. EVOLUTION STILL SIMILAR TO WHAT WE
DISCUSSED YESTERDAY WITH THE FIRST COLD FRONT MOVING INTO THE
NORTH TUESDAY MORNING...POSSIBLY BEFORE 12Z IN THE FAR NORTH. COLD
FRONT LOOKS LIKE IT WILL DROP SOUTH ACROSS THE NORTHERN ZONES
DURING THE MORNING AND INTO NATRONA BY MID TO LATE MORNING. FRONT
LOOKS SHALLOW IN NATRONA DURING THE DAY BUT THEN TUESDAY NIGHT A
STRONGER PUSH SHOULD ALLOW IT TO MAKE IT TO THE CONTINENTAL
DIVIDE. THE FRONT MAY TRY AND ERODE IN THE CENTRAL ZONES SOME
WEDNESDAY IN ADVANCE OF OUR SECOND STRONGER SHORTWAVE AND FRONTAL
SURGE. THIS SYSTEM HAS THE COLDEST AIR WITH IT AND MAY VERY WELL
LOWER THE SNOW LEVELS TO THE LOWER ELEVATIONS OF THE FAR NORTH
WEDNESDAY NIGHT INTO THURSDAY MORNING. THE NRN MOUNTAINS FROM THE
BEARTOOTH PLATEAU OVER TO THE NRN BIGHORNS WILL SEE SNOW
DEVELOPING OVER THE PEAK TUESDAY NIGHT NIGHT AND THEN SNOW LEVELS
LOWERING WEDNESDAY INTO WEDNESDAY NIGHT WITH SIGNIFICANT SNOWFALL
POSSIBLE IN THE BIGHORNS AND BEARTOOTH PASS AREA.

BUT BEFORE THIS COLD FRONT...WE WILL HAVE A GOOD SHOT OF SHOWERS AND
SOME THUNDERSTORMS ACROSS THE SOUTH MONDAY NIGHT AND TUESDAY WITH
THE AFOREMENTIONED MONSOONAL/NORBERT MOISTURE...UPPER DISTURBANCES
AND UPPER JET SUPPORT. AFTER THAT...ALL THE FOCUS TURNS TO THE NORTH
HALF. AN INCREASING CHANCE OF RAIN IN THE NORTH TUESDAY NIGHT WITH
SNOW CONFINED TO THE HIGHER PEAKS.

ON WEDNESDAY...COLDER AIR FILTERS IN WITH SLOWLY LOWERING SNOW LEVELS
AND A GOOD CHANCE OF RAIN IN THE NORTH AND A CHANCE FURTHER SOUTH.
SNOW LEVELS COULD DROP TO BETWEEN 7 AND 8K FEET BY WED AFTERNOON AND
THEN TO AROUND 5K BY THURSDAY MORNING. SO IDEA OF SNOW ACROSS THE
LOWER ELEVATIONS OF JOHNSON COUNTY STILL LOOKS GOOD. TEMPERATURES
ARE A LITTLE WARMER FURTHER WEST IN THE CODY FOOTHILLS BUT EVEN
THERE WE'LL HAVE TO KEEP A CLOSE WATCH AS H7 TEMPERATURES COULD DROP
TO BETWEEN -5 AND -6C WHICH NORMALLY EQUATES TO A SNOW LEVEL UNDER
6K. SIGNIFICANT SNOW IN THE BIGHORNS AND POSSIBLY THE BEARTOOTH
PLATEAU REGION WILL LIKELY LEAD TO WINTER HIGHLIGHTS OVER THE NEXT
COUPLE DAYS. SNOWFALL OVER A FOOT IN THE NRN BIGHORNS IS CERTAINLY
POSSIBLE IN THIS PATTERN. NEW ECMWF IS A LITTLE COLDER AGAIN AND
SLIGHTLY MORE BULLISH WITH PCPN IN CENTRAL WYO AND COLDER AIR.
ECMWF IS BACK TO POTENTIALLY GIVING THE CENTRAL ZONES A QUICK SHOT
OF RAIN/SNOW OR BRIEF SNOW THURSDAY MORNING. STILL A WAYS OUT TO
PIN DOWN THE EXACT DETAILS BUT IT'LL BE WATCHED VERY CLOSELY.

SHARPLY COLDER TUESDAY INTO WEDNESDAY AND CONTINUED COLD THURSDAY
EAST OF THE DIVIDE. THE SW WILL BE SPARED MOST OF THE COLDER AIR
ALTHOUGH IT WILL BE QUITE CHILLY AT NIGHT BY FRIDAY AND SATURDAY.
THAT WILL BE THE NEXT CONCERN AFTER THIS SYSTEM MOVES AWAY THURSDAY
NIGHT. A CLEARING SKY AND POTENTIALLY LIGHT WINDS WILL RESULT IN
FREEZING TEMPERATURES FOR QUITE A FEW AREAS EAST OF THE DIVIDE.
FRIDAY AND SATURDAY STILL LOOK DRIER WITH GRADUALLY WARMING
TEMPERATURES. WHAT HAPPENS BY SUNDAY IS ANOTHER PROBLEM. LAST
NIGHT THE OP ECMWF HAD A STRONG UPSTREAM RIDGE WITH ANOTHER COLD
BLAST MOVING INTO WYO COUNTRY. THE GFS HAD A WEAKER UPSTREAM RIDGE
AND MORE OF A GLANCING BLOW SHORTWAVE. THE NEW 12Z OP ECMWF IS
SIMILAR TO THE GFS NOW EXCEPT FOR ONE IMPORTANT PIECE. IT TAKES A
LITTLE BIT OF THIS CANADIAN SHORTWAVE ENERGY AND DIVES IT SOUTH
INTO THE OR/NERN CA/NRN NV REGION SUNDAY/SUNDAY NIGHT RESULTING IN
A MOIST SW MONSOONAL TYPE FLOW. WILL LEAN TOWARDS SOME MOISTURE
WITH NEIGHBORS ALREADY GOING WITH POPS TO THE SOUTH. CONFIDENCE
LOW FOR NEXT SUNDAY ATTM.

&&

.AVIATION.../00Z ISSUANCE/
WIDELY SCATTERED SHOWERS AND STORMS WILL OCCUR THROUGH 04Z.
LINGERING SHOWERS WILL OCCUR PAST MIDNIGHT TONIGHT. LOCAL MVFR
CONDITIONS AND ISOLD IFR CONDITIONS MAY OCCUR IN STORMS. WIDELY
SCATTERED SHOWERS AND THUNDERSTORMS WILL REDEVELOP MONDAY
AFTERNOON. WEST SOUTHWEST WINDS OF 15 TO 25 MPH WILL DIMINISH
AFTER SUNSET THIS EVENING FROM KRKS TO KCPR AND THEN REDEVELOP
AGAIN BY 15Z MONDAY.

&&

.FIRE WEATHER...
FIRE DANGER WILL BE ENHANCED ACROSS THE SOUTHEAST TO EASTERN
DISPATCH ZONES FOR THE REST OF THIS AFTERNOON ALONG WITH INSTABILITY
AND SOME STRONGER WINDS ALOFT ARE BROUGHT DOWN TO THE SURFACE. AT
THE MOMENT HOWEVER...BOTH WIND AND MINIMUM RH VALUES LOOK TO
REMAIN JUST ABOVE CRITICAL LEVELS...WITH PERHAPS A FEW ISOLATED
AREAS REACHING THESE VALUES FOR AN HOUR OR TWO. AN ISOLATED
THUNDERSTORM IS ALSO POSSIBLE AGAIN ACROSS THIS REGION.
ELSEWHERE...MIN RH VALUES GENERALLY RANGE FROM 20 TO 30
PERCENT...EVEN WITH GUSTY WEST WINDS. MONDAY...ANOTHER DAY OF
ENHANCED FIRE DANGER AS RH VALUES LOOK TO DROP A BIT FURTHER OVER
THE NORTHERN AND CENTRAL BASINS IN ADDITION TO EASTERN
ZONES...HOWEVER WINDS LOOK TO REMAIN BELOW CRITICAL LEVELS IN
THESE AREAS. WILL MONITOR FOR CHANGES TO THIS SITUATION.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...LIPSON
LONG TERM...SKRBAC
AVIATION...LIPSON
FIRE WEATHER...LIPSON
Hazardous weather outlook, Sep 7, 5:00 AM MDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT SUN SEP 7 2014

WYZ001>020-022>030-081100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT SUN SEP 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO WIDELY SCATTERED MOUNTAIN THUNDERSTORMS ACROSS THE
FORECAST AREA TODAY AND THIS EVENING WILL ALLOW FOR OCCASIONAL
LIGHTNING STRIKES...SMALL HAIL AND GUSTY ERRATIC WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY...ISOLATED TO WIDELY SCATTERED AFTERNOON AND
EVENING THUNDERSTORMS...MAINLY ACROSS THE SOUTHERN HALF OF THE
FORECAST AREA. HEAVY RAIN WILL BE POSSIBLE WITH SOME STORMS ACROSS
THE SOUTH.

TUESDAY...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS SOUTH.
ISOLATED SHOWERS AND STORMS CENTRAL AND NORTH. WIDELY
SCATTERED TO SCATTERED SHOWERS AND ISOLATED STORMS TUESDAY NIGHT...
WITH SNOW SHOWERS POSSIBLE ABOVE 8500 FEET IN THE HIGHER REACHES OF
THE NORTHERN MOUNTAINS.

WEDNESDAY AND THURSDAY...A STRONG CANADIAN COLD FRONT WILL BRING THE
POTENTIAL FOR SIGNIFICANT SNOW IN THE NORTHERN BIGHORN RANGE...ALONG
WITH HAZARDOUS WINTER DRIVING CONDITIONS OVER MOUNTAIN PASSES. A FEW
INCHES OF SNOW MAY ACCUMULATE IN THE LOWER ELEVATIONS ACROSS NORTHERN
WYOMING WEDNESDAY NIGHT AND THURSDAY MORNING...MAINLY ALONG AND NORTH
OF INTERSTATE 90 ACROSS JOHNSON COUNTY.

FRIDAY...A WIDESPREAD FREEZE OR FROST POSSIBLE ACROSS THE LOWER
ELEVATIONS OF CENTRAL WYOMING FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

TEAM RIVERTON

In the hours before

Special weather statement, Sep 7, 3:13 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
313 PM MDT SUN SEP 7 2014

WYZ012-014>016-025-072200-
TETON AND GROS VENTRE MOUNTAINS WY-UPPER GREEN RIVER BASIN FOOTHILLS
WY-UPPER WIND RIVER BASIN WY-WIND RIVER MOUNTAINS EAST WY-WIND RIVER
MOUNTAINS WEST WY-
313 PM MDT SUN SEP 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FREMONT COUNTY IN CENTRAL
WYOMING...AND SOUTHEASTERN TETON COUNTY IN NORTHWEST WYOMING...AND
NORTHERN SUBLETTE COUNTY IN WEST CENTRAL WYOMING UNTIL 400 PM MDT...

AT 308 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES EAST OF GRANITE FALLS HOT SPRINGS...OR 25
MILES EAST OF JACKSON...MOVING EAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
GREEN RIVER LAKES AROUND 345 PM MDT.
SQUARETOP MOUNTAIN AROUND 355 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4354 10941 4311 10939 4326 11040 4349 11037
TIME...MOT...LOC 2113Z 278DEG 31KT 4336 11024

SKRBAC
Special weather statement, Sep 7, 3:19 PM MDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
319 PM MDT SUN SEP 7 2014

WYZ012-013-023>025-072200-
JACKSON HOLE WY-SALT RIVER AND WYOMING RANGES WY-STAR VALLEY WY-TETON
AND GROS VENTRE MOUNTAINS WY-UPPER GREEN RIVER BASIN FOOTHILLS WY-
319 PM MDT SUN SEP 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TETON COUNTY IN
NORTHWEST WYOMING...AND NORTHWESTERN SUBLETTE AND NORTHWESTERN
LINCOLN COUNTIES IN WEST CENTRAL WYOMING UNTIL 400 PM MDT...

AT 314 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 5 MILES NORTHWEST OF U.S. HWY 26/89 MILE MARKER
120...OR 6 MILES NORTH OF ALPINE...MOVING EAST AT 40 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH OCCASIONAL DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
HOBACK JUNCTION AROUND 340 PM MDT.
U.S. HWY 191 MILE MARKER 160 AROUND 345 PM MDT.
BONDURANT AROUND 400 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4339 11026 4306 11020 4317 11105 4329 11106
      4329 11105
TIME...MOT...LOC 2118Z 267DEG 33KT 4325 11098

LIPSON
Special weather statement, Sep 7, 3:26 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
326 PM MDT SUN SEP 7 2014

WYZ004-008-072215-
BIGHORN MOUNTAINS WEST WY-NORTH BIG HORN BASIN WY-
326 PM MDT SUN SEP 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BIG HORN COUNTY IN
CENTRAL WYOMING UNTIL 415 PM MDT...

AT 323 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OTTO...OR 8 MILES SOUTHWEST OF GREYBULL...
MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
GREYBULL AROUND 335 PM MDT.
HWY 16/20/789 MILE MARKER 200...BASIN AND BIG HORN COUNTY FAIRGROUNDS
AROUND 340 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4454 10755 4423 10760 4437 10832 4454 10828
TIME...MOT...LOC 2126Z 278DEG 26KT 4444 10817

SKRBAC
Special weather statement, Sep 7, 3:30 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
330 PM MDT SUN SEP 7 2014

WYZ002-007-016-017-072215-
ABSAROKA MOUNTAINS WY-OWL CREEK AND BRIDGER MOUNTAINS WY-UPPER WIND
RIVER BASIN WY-WIND RIVER BASIN WY-
330 PM MDT SUN SEP 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HOT SPRINGS AND
NORTHERN FREMONT COUNTIES UNTIL 415 PM MDT...

AT 327 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF MAVERIK SPRING DOME FIELD...OR 26
MILES EAST OF DUBOIS...MOVING EAST AT 25 MPH.

HAIL UP TO ONE-QUARTER INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH
ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
MAVERIK SPRING DOME FIELD AROUND 345 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4360 10833 4318 10842 4340 10925 4365 10914
TIME...MOT...LOC 2130Z 283DEG 22KT 4347 10911

SKRBAC
Special weather statement, Sep 7, 3:41 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
341 PM MDT SUN SEP 7 2014

WYZ015-017-018-072230-
LANDER FOOTHILLS WY-WIND RIVER BASIN WY-WIND RIVER MOUNTAINS EAST WY-
341 PM MDT SUN SEP 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 430
PM MDT...

AT 340 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FORT WASHAKIE...MOVING EAST AT 25 MPH.

THUNDERSTORM OUTFLOW WIND GUSTS OF 55 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM WILL BE NEAR...
HWY JCT 287 AND 132 AROUND 400 PM MDT.
ETHETE AROUND 405 PM MDT.
HUDSON AROUND 425 PM MDT.
ARAPAHOE AROUND 430 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4312 10845 4277 10847 4286 10911 4310 10908
TIME...MOT...LOC 2141Z 275DEG 22KT 4300 10896

SKRBAC
Special weather statement, Sep 7, 4:04 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
404 PM MDT SUN SEP 7 2014

WYZ007-017-072230-
OWL CREEK AND BRIDGER MOUNTAINS WY-WIND RIVER BASIN WY-
404 PM MDT SUN SEP 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 430
PM MDT...

AT 401 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STATE HWY 134 MILE MARKER 20...OR NEAR
PAVILLION...MOVING EAST AT 30 MPH.

THUNDERSTORM OUTFLOW WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED WITH
THIS STORM...ALONG WITH BRIEF HEAVY RAIN.

THIS STORM WILL BE NEAR...
STATE HWY 134 MILE MARKER 10 AROUND 415 PM MDT.
U.S. HWY 26 MILE MARKER 120 AND HIDDEN VALLEY AROUND 430 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4339 10803 4298 10816 4312 10876 4343 10868
TIME...MOT...LOC 2203Z 281DEG 34KT 4325 10857

AR

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 12:22 PM MDTSpecial Weather StatementRIWHot Springs38 min
Sep 7, 1:00 PM MDTSpecial Weather StatementRIWWashakie45 min
Sep 7, 1:25 PM MDTSpecial Weather StatementRIWWashakie50 min
Sep 7, 2:02 PM MDTSpecial Weather StatementRIWJohnson43 min
Sep 7, 2:04 PM MDTSpecial Weather StatementRIW41 min
Sep 7, 2:06 PM MDTSpecial Weather StatementRIWTeton39 min
Sep 7, 2:18 PM MDTSevere Thunderstorm WarningRIWJohnson, Washakie57 min
Sep 7, 2:27 PM MDTSpecial Weather StatementRIW48 min
Sep 7, 2:40 PM MDTSpecial Weather StatementRIW50 min
Sep 7, 2:41 PM MDTSpecial Weather StatementRIWJohnson49 min
Sep 7, 2:58 PM MDTSpecial Weather StatementRIWSublette47 min
Sep 7, 3:13 PM MDTSpecial Weather StatementRIW47 min
Sep 7, 3:19 PM MDTSpecial Weather StatementRIW41 min
Sep 7, 3:26 PM MDTSpecial Weather StatementRIWBig Horn49 min
Sep 7, 3:30 PM MDTSpecial Weather StatementRIWFremont45 min
Sep 7, 3:41 PM MDTSpecial Weather StatementRIWFremont49 min
Sep 7, 4:04 PM MDTSpecial Weather StatementRIWFremont26 min
Sep 7, 4:22 PM MDTSpecial Weather StatementRIWBig Horn23 min
Sep 7, 4:28 PM MDTSpecial Weather StatementRIWSublette47 min
Sep 7, 4:52 PM MDTSpecial Weather StatementRIW38 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.